Jump to content
CrazyBoards.org

Help me with antidepressant choice?


Recommended Posts

I'm switching Cymbalta 90mg because it's just not working... 

Can someone help recommend an antidepressant that helps with major depression and generalised anxiety disorder and doesn't cause weight gain?

I've tried Lexapro but it increased my appetite so much also it helped with anxiety but it made me too tired and sedated so it didn't help much with depression

I've tried Prozac but went off it after hospitalisation so idk what to really say about it

I've tried Effexor it didn't work

Zoloft and I don't have a good relationship

Link to comment
Share on other sites

You've tried more than enough 1st line agents to consider trying a 2nd line agent like a TCA (but those tend to cause weight gain, perhaps with the exception of Pamelor (nortriptyline)) or a MAOI, particularly Emsam (selegiline transdermal patch)/high dose Eldepryl (selegiline oral) (like 40-60 mg), which isn't known to have an effect on appetite, and may actually cause weight loss by means of its metabolism into l-methamphetamine and l-amphetamine, or perhaps Parnate (tranylcypromine), which is an amphetamine analogue and has similar actions to amphetamine, and may also result in weight loss (but may also result in weight gain). The other irreversible MAOIs, Marplan (isocarboxazid) and Nardil (phenelzine) generally tend to produce more weight gain, and may continue to do so for as long as one takes the drug without ever reaching a plateau. I believe the RIMA (reversible inhibitor of MAO-A), Aurorix (moclobemide) is available in the UK, and isn't known to cause weight gain. It is slightly safer than the irreversible MAOI's. Regardless, you would have to follow a low-tyramine diet and have to be very careful with concomitant stimulants (may have to fight to keep your Vyvanse on board with your doctor). MAOIs and stimulants can be taken together if it's done carefully and at a reasonable dose. Generally the max dose is the equivalent to 30 mg of dextroamphetamine (Dexedrine) or 60 mg methylphenidate (Ritalin).

If you don't want to mess with MAOIs or TCAs, you could perhaps try adding buspirone (Buspar), a 5-HT1A agonist to your Cymbalta, maybe try Cymbalta at 120 mg before ditching it, try the SNRI Fetzima if it's available in your country, or Pristiq (which may actually work if Effexor didn't work for you). I believe the selective NRI Edronax (reboxetine) is available in the UK as well, and may be helpful as an adjunct or an alternative to Cymbalta. It is known to attenuate Zyprexa-induced weight gain.

I forget if you're taking Lamictal or not, but it's another augmentative strategy that could be tried if you're not already on it.

An older augmentative strategy is to add thyroid hormone (either levothyroxine (T4), liothyronine (T3), or a desiccated thyroid product which would contain both T4 and T3).

Hope you find something that helps!

Edited by mikrw33
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...